Alert archive / Texas / Gale Warnings in 2017

Gale Warning 1, NWS Brownsville, TX

January 6, 2017

NWS Brownsville, TX issued this gale warning at Jan 6, 2017, 9:22 PM CST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 6, 2017, 9:22 PM CST (03:22 UTC)
Expired
Jan 7, 2017, 6:00 AM CST
In force
9 hr
Issued by
NWS Brownsville, TX

The text

As transmitted.

119 
WHUS74 KBRO 070322
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
922 PM CST FRI JAN 6 2017

...STRONG WINDS AND HIGH SEAS WILL CONTINUE THROUGH AT LEAST
SATURDAY AFTERNOON...

.STRONG NORTH TO NORTHEAST WINDS AND HIGH SEAS WILL CONTINUE
TONIGHT BEHIND A STRONG COLD FRONT. A STRONG SURFACE HIGH
PRESSURE SYSTEM OVER NORTH TEXAS WILL CREATE A SECONDARY SURGE OF
NORTHERLY WINDS OVER THE WATERS TONIGHT WITH VERY HAZARDOUS 
NAVIGATING CONDITIONS CONTINUING.

GMZ150-155-170-175-071200-
/O.UPG.KBRO.SC.Y.0002.000000T0000Z-170108T0000Z/
/O.NEW.KBRO.GL.W.0001.170107T0322Z-170107T1200Z/
/O.NEW.KBRO.SC.Y.0003.170107T1200Z-170108T0000Z/
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
922 PM CST FRI JAN 6 2017

...GALE WARNING IN EFFECT UNTIL 6 AM CST SATURDAY...
...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 6 PM CST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A GALE
WARNING, WHICH IS IN EFFECT UNTIL 6 AM CST SATURDAY. A SMALL
CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM CST SATURDAY THROUGH 6
PM CST SATURDAY.

* WINDS...NORTH TO NORTHEAST 20 TO 30 KNOTS WITH FREQUENT GUSTS TO
  GALE FORCE THROUGH 6 AM SATURDAY.

* WAVES/SEAS...HEIGHTS OF 8 TO 10 FEET...WITH OCCASIONALLY HIGHER
  WAVES TO 12 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES 
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED
THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR 
PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ130-132-135-071200-
/O.CON.KBRO.SI.Y.0001.000000T0000Z-170107T1800Z/
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
922 PM CST FRI JAN 6 2017

...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL NOON
CST SATURDAY...

* WINDS...NORTH TO NORTHEAST 20 TO 30 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 20 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
1 follow-up statement
342 
WHUS74 KBRO 071214
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
614 AM CST SAT JAN 7 2017

...STRONG WINDS AND HIGH SEAS WILL CONTINUE THROUGH AT LEAST
SATURDAY AFTERNOON...

.STRONG SURFACE HIGH PRESSURE OVER NORTH TEXAS WILL KEEP STRONG  
NORTHERLY WINDS OVER THE LOWER TEXAS COASTAL WATERS THROUGH MUCH 
OF TODAY. HAZARDOUS NAVIGATING CONDITIONS WILL CONTINUE.

GMZ150-155-170-175-072130-
/O.EXP.KBRO.GL.W.0001.000000T0000Z-170107T1200Z/
/O.CON.KBRO.SC.Y.0003.000000T0000Z-170108T0000Z/
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
614 AM CST SAT JAN 7 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

...GALE WARNING HAS EXPIRED...

* WINDS...NORTH TO NORTHEAST 20 TO 30 KNOTS

* WAVES/SEAS...HEIGHTS OF 8 TO 10 FEET...WITH OCCASIONALLY 
  HIGHER WAVES TO 12 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ130-132-135-071800-
/O.CON.KBRO.SI.Y.0001.000000T0000Z-170107T1800Z/
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
614 AM CST SAT JAN 7 2017

...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL NOON
CST TODAY...

* WINDS...NORTH TO NORTHEAST 15 TO 25 KNOTS...WITH GUSTS TO 30
  KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 20 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this gale warning went out at Jan 6, 6:06 PM CST, 3 hours 16 minutes earlier.

Area forecast discussion, Jan 6, 6:06 PM CST, 3 hours 16 minutes before
Area Forecast Discussion...UPDATED
National Weather Service BROWNSVILLE TX
606 PM CST Fri Jan 6 2017

.DISCUSSION...Updated for latest aviation discussion below.

&&

.AVIATION...Widespread overcast skies will continue through this
evening with mainly MVFR ceilings and possibly IFR early in the
Harlingen area. The main challenge tonight will be determining how
long the clouds will stick around, as models suggest some clearing
will occur with conditions improving to VFR by Saturday morning.
With a tight pressure gradient and reinforcing high pressure
moving south behind this morning's cold front, winds are expected
to remain strong out of the north through Saturday afternoon.

&&

.PREV DISCUSSION... /issued 251 PM CST Fri Jan 6 2017/

SHORT TERM:(Now through Saturday Night): Northerly low level
cold air advection pattern is well entrenched across deep south TX
in the wake of a strong cold front that passed by to the south
early this morning. Additionally, thick low stratus has overspread
the entire forecast area, and weak overrunning has been creating
some light showers mainly over the eastern half of the forecast
area. Current temps are running from the mid 30s to around 40.

Main headlines tonight revolve around issues related to the incoming
cold air. Will be upgrading the current Freeze Watch to a Freeze
Warning...and will be adding Cameron and Willacy Counties to the
Warning as well. The low level pressure gradient remains strong over
the region and am expecting turbulent mixing to keep low
temperatures in the upper 20s/lower 30s. A Wind Chill Advisory for
the entire region was on tap to begin at 10 pm tonight, but given
current wind chill trends, will go ahead activate the product for 4
pm.

After a cold Friday night and Saturday morning, will see
temperatures Saturday afternoon begin to recover somewhat under
abundant sunshine. Low temperature forecasting for Saturday night
into Sunday morning is tricky, as guidance is showing a warmer night
for the southern tier of the forecast area with somewhat colder
temps for the north. May have to consider a Freeze Watch for the
northern ranchlands Saturday night into Sunday morning.

LONG TERM (Sunday through Friday):After the cool down in the short
term the Long term will be a warm breeze with emphasis on the breezy
and warm part. Texas will be under a warm mid level ridge with axis
over the Desert SW Sunday and slowly flattening as it moves over
Texas Monday. A zonal flow becomes dominate for much of the CONUS
Tuesday-Friday with the subtropical ridge expanding over Northern
Mexico and the Gulf of Mexico.  This will translate into steady
warming trend with no rain (except a small chance over the coastal
waters Sunday)in offering for next work week. Temperatures to
climb well above normal by Tuesday with the 80s returning to much
of the RGV for mid to late in the week. The pressure gradient
strengthens mid week as high pressure extending over the Gulf
interacts with a series of low pressure areas traversing the
Central Plains. Southerly winds becoming breezy to windy Tuesday-
Thursday coinciding with the warmest days/nights. Models are in
good agreement with the warming trend with confidence above
average.

MARINE:(Now through Saturday Night): High end Small Craft Advisory
conditions to prevail across the waters through at least Saturday
afternoon as strong surface high pressure remains over north central
TX. Winds/seas to begin to slowly subside Saturday night/evening.

Sunday through Wednesday...Seas in the outer waters start out at
or just shy of SCA early Sunday but with winds continuing to
diminish marine conditions should be much improved Sunday. Weak
gradient and best conditions are expected Monday but will be short
lived as the pressure gradient strengthens significant Tuesday and
Wednesday and likely continue strong on Thursday. High pressure
over the Gulf will combine with lower pressure crossing the
Central Plains producing a strong southerly flow midweek. Small
Craft advisories are likely for the Gulf waters and may be needed
at time on the Laguna.

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...Freeze Warning from 9 PM this evening to 9 AM CST Saturday for
     TXZ248>253.

     Wind Chill Advisory until 9 AM CST Saturday for TXZ248>257.

     Freeze Warning from midnight tonight to 9 AM CST Saturday for
     TXZ254>257.

     Dense Fog Advisory until 6 PM CST this evening for TXZ256-257.

GM...Small Craft Advisory for winds until noon CST Saturday for
     GMZ130-132-135.

     Dense Fog Advisory until 10 PM CST this evening for GMZ130-132.

     Small Craft Advisory until 6 PM CST Saturday for GMZ150-155-170-
     175.

&&

This product is also available on the web at:
HTTP://WEATHER.GOV/RGV

65/66
Hazardous weather outlook, Jan 6, 4:52 PM CST, 4 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
452 PM CST FRI JAN 6 2017

TXZ248>257-072200-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
452 PM CST FRI JAN 6 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF DEEP SOUTH
TEXAS.

.DAY ONE...TONIGHT

THERE IS A HIGH RISK OF RIP CURRENTS AT AREA BEACHES THROUGH
TONIGHT.

TEMPERATURES ARE EXPECTED TO FALL NEAR OR BELOW FREEZING ACROSS
THE ENTIRE AREA TONIGHT. PORTIONS OF THE NORTHERN RANCHLANDS COULD
SEE A HARD FREEZE IF SKIES ARE ABLE TO CLEAR OUT OVERNIGHT.

DANGEROUS WIND CHILL VALUES IN THE LOWER TO UPPER 20S WILL
CONTINUE INTO SATURDAY MORNING ACROSS THE AREA.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

WIDER COVERAGE OF LOW TEMPERATURES BELOW FREEZING WILL BE
POSSIBLE AGAIN SATURDAY NIGHT INTO SUNDAY.

WIND CHILL VALUES WILL LIKELY FALL AGAIN TO BELOW ADVISORY
THRESHOLDS ACROSS THE ENTIRE AREA SATURDAY NIGHT INTO SUNDAY
MORNING.

AN ELEVATED RISK OF RIP CURRENTS WILL BE POSSIBLE FOR LOCAL
BEACHES THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ130-132-135-150-155-170-175-072200-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
452 PM CST FRI JAN 6 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE GULF OF
MEXICO AND THE LAGUNA MADRE.

.DAY ONE...TONIGHT

SMALL CRAFT ADVISORIES ARE IN EFFECT FOR ALL OF THE LOWER TEXAS
COASTAL WATERS TONIGHT. A FEW GUSTS TO GALE FORCE WILL BE
POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SMALL CRAFT ADVISORY CONDITONS ACROSS ALL OF THE LOWER TEXAS
COASTAL WATERS WILL CONTINUE THROUGH SATURDAY AFTERNOON.
ADVISORIES FOR HIGH SEAS MAYBE BE NEED THROUGH SUNDAY FOR THE GULF
WATERS.

SOUTH WINDS WILL INCREASE MONDAY TO MONDAY NIGHT...WITH SMALL
CRAFT ADVISORY CONDITIONS AGAIN POSSIBLE MONDAY NIGHT THROUGH
TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 6, 9:22 PM CSTSmall Craft AdvisoryBRO27 hr
Jan 7, 2:37 AM CSTFreeze WatchBROBrooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more12 hr
Jan 7, 12:04 PM CSTWind Chill AdvisoryBROCameron116 min
Jan 7, 2:08 PM CSTWind Chill AdvisoryBRO100 min
Jan 7, 2:39 PM CSTFreeze WarningBROBrooks, Hidalgo, Jim Hogg, Kenedy, Starr, Zapata18 hr
Jan 7, 2:45 PM CSTWind Chill AdvisoryBROBrooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more18 hr

Nearby

Gale Warnings in Texas, 2017Every gale warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.